Ask an expert
Question

16 Jan

Side effects of stimulants
I have been taking prescribed stimulants since the 5th grade. From 11 years old to 24 years old I was taking Concerta. From 24-27, I have been taking Vyvanse. I have benefited tremendously from using medication for my ADHD. Yet, since I was about 14 I began to recognize the possibility that using stimulants might also have adverse effects later in life. The one widely acknowledged is that it can effect a child's height Otherwise people are so vague there is not a lot of clarity. I have scoured the internet. Some people seem to say long term effects are certain and rather grim. Most convincing seem to be long term studies of stimulant use in mice and primates. Others, just like every doctor i have ever had suggest that the potential side effects are either unknown or minimal. Where can can I get information about potential long term side effects of stimulants upon people?